What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 27, 2:10 AM CST, 8 hours 34 minutes earlier. Its key messages:
- No changes to Heat Warnings and Advisories, though there is uncertainty regarding temperatures, especially over central Wisconsin.
- Conditional severe weather threat this afternoon and evening, with large hail and gusty winds if storms are able to form.
- Somewhat cooler and less humid Wednesday and Thursday, with additional rain chances Thursday night and Friday.
Area forecast discussion, Aug 27, 2:10 AM CST, 8 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
310 AM CDT Tue Aug 27 2024
.KEY MESSAGES...
- No changes to Heat Warnings and Advisories, though there is
uncertainty regarding temperatures, especially over central
Wisconsin.
- Conditional severe weather threat this afternoon and evening,
with large hail and gusty winds if storms are able to form.
- Somewhat cooler and less humid Wednesday and Thursday, with
additional rain chances Thursday night and Friday.
&&
.SHORT TERM...
Issued 310 AM CDT Tue Aug 27 2024
Today through Wednesday:
A complex of thunderstorms moved across central and northern
Wisconsin late last night, and has pushed off to the east. There
is a remnant outflow boundary from these storms across central
and east central Wisconsin, and this may serve as a focus for
thunderstorm development as early as mid day, as an MCV
associated with convection over Nebraska moves across southern
Minnesota and into west central Wisconsin. Despite the very hot
and humid airmass, warm air aloft calls into question whether
storms will be able to develop. If they do form, gusty winds and
large hail will be possible.
Thunderstorm chances increase somewhat into the 40-50% range by
late afternoon and early evening, as the primary shortwave
moves across the central portion of the state, and a cold front
starts to move southward toward the area. Again, capping aloft
may limit overall coverage/development, but any convection that
does form will certainly have the potential for strong downburst
winds, along with large hail. Any convection that does form
should progress southeastward, exiting the area by around
midnight.
Cloud cover associated with the early morning convection, and
the potential for scattered storms as early as early afternoon,
is resulting in fairly high uncertainty with high temperatures
today, especially over the northern half of the area. Given the
airmass in place, just an extra hour or two difference in
sunshine could make the difference between hitting Excessive
Heat Warning levels (heat indices of 105+), or not even quite
making it to Advisory levels (100). Given the uncertainty, it
didn't seem prudent to make any changes to the Excessive Heat
Warning and Advisory that are already out, so those remain
unchanged this morning. Bottom line is that it will be hot and
very very humid, and proper precautions should be taken.
With various outflows across the area, the frontal boundary
dropping in from the north will likely be fairly defuse by
Wednesday morning, but generally should stretch across southern
Minnesota to northeastern Iowa and eastward across northern
Illinois. Additional thunderstorm development is possible
Wednesday along this boundary, with a few of those storms
perhaps sneaking into far southern and southeastern Wisconsin.
Temperatures Wednesday will be cooler, though still summerlike,
with readings ranging from the mid to upper 70s over east
central Wisconsin to the low to mid 80s over south central.
Dewpoints will be in the 60s, making it feel much more tolerable
than yesterday or today.
Boxell
&&
.LONG TERM...
Issued 310 AM CDT Tue Aug 27 2024
Wednesday night through Monday:
Strong high pressure over Quebec on Thursday will work with an
approaching low pressure (traversing southern Canada) to drive
easterly winds off of Lake Michigan, keeping Thursday's daytime
highs in the mid 70s to around 80 in lakeshore counties, up to the
mid 80s further inland. Generally expecting dry weather until the
cold front (extending south of the low) drifts into our region.
Some 10 to 40% precip chances (highest further west in the CWA)
are in Thursday afternoon's forecast, mainly on account of
possible warm sector convection, but the bulk of the shower /
storm activity is expected with the frontal passage overnight
Thursday night.
West winds are expected behind the front on Friday, with temps
in the low to mid 80s all areas. Showers / weaker storms along
the front may linger into Friday (esp. for the far southeastern
corner of WI, 30% chances) on account of timing uncertainty with
the frontal passage, but the rest of this weekend is looking
mostly dry for now.
High pressure building into the Dakotas Sunday morning may force
a dry cold front through the area, shifting winds from west (on
Saturday) to northwest (on Sunday) and continuing the cooling
trend, sending highs into the 70s for Sunday and Monday.
Sheppard
&&
.AVIATION...
Issued 310 AM CDT Tue Aug 27 2024
VFR is prevailing this morning, though with some small,
transient areas of MVFR fog and low stratus. Winds will be light
from the south going into the morning hours today.
There are several uncertain chances for thunderstorms today,
with the initial chances mid day/early afternoon, with somewhat
better chances (40-50%) late this afternoon and early this
evening. These storms, if they form, will have the potential of
producing gusty winds and large hail. Reductions in flight
categories can be expected in and around any convection.
Boxell
&&
.MARINE...
Issued 310 AM CDT Tue Aug 27 2024
Variable winds are in place across the lake this morning, as a
complex of thunderstorms moves through the region. Winds will
generally return to a southerly direction later this morning, with
a cold front then moving south through the lake this afternoon and
tonight, with winds turning northerly to northeasterly behind the
front. Additional thunderstorms are possible later today into
tonight.
High pressure will move southeast through Ontario on Wednesday
into Thursday morning, with winds more easterly with time.
Another cold front looks to move through the Great Lakes region
Thursday night into Friday, shifting winds to the south ahead of
said front and bringing shower and storm chances back to Lake
Michigan.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning...WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-
WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-
WIZ070-WIZ071-WIZ072...11 AM Tuesday to 7 PM Tuesday.
Heat Advisory...WIZ046-WIZ047-WIZ051-WIZ052...11 AM Tuesday to
7 PM Tuesday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 27, 2:16 AM CST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
316 AM CDT Tue Aug 27 2024
WIZ046-047-051-052-056>060-062>072-280830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
316 AM CDT Tue Aug 27 2024
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
There is a chance for thunderstorms this afternoon and evening.
Any storms that form will have the potential of producing high
winds and large hail.
Heat indices between 100 and 108 are expected across the area
today. See the latest Excessive Heat Warnings and Heat Advisories
for additional information.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A few thunderstorms are possible over far southern and
southeastern Wisconsin Wednesday, with additional thunderstorm
chances Thursday night and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-280830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
316 AM CDT Tue Aug 27 2024
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
There is a chance for thunderstorms this afternoon and evening.
Any storms that form will have the potential of producing high
winds and large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A few thunderstorms are possible south of Milwaukee Wednesday,
with additional thunderstorm chances Thursday night and Friday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-280830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
316 AM CDT Tue Aug 27 2024
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
There is a chance for thunderstorms this afternoon and evening.
Any storms that form will have the potential of producing high
winds and large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A few thunderstorms are possible over the southern third of the
lake Wednesday, with additional thunderstorm chances across the
entire lake on Thursday night and Friday.
www.weather.gov/mkx
In the hours before
Special weather statement, Aug 27, 9:22 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1022 AM CDT Tue Aug 27 2024
WIZ046-047-051-057-058-271545-
Dodge WI-Columbia WI-Green Lake WI-Marquette WI-Fond Du Lac WI-
1022 AM CDT Tue Aug 27 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN FOND DU LAC...GREEN
LAKE...NORTHEASTERN COLUMBIA...EASTERN MARQUETTE AND NORTHWESTERN
DODGE COUNTIES THROUGH 1045 AM CDT...
At 1022 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Berlin to near Princeton to 7 miles
northwest of Cambria. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fond Du Lac, Waupun, Ripon, Berlin, North Fond Du Lac, Markesan,
Princeton, Oakfield, Rosendale, Green Lake, Brandon, Southern Lake
Winnebago, Lamartine, Eldorado, Alto, Manchester, Mecan, Neshkoro,
Fairwater, and Friesland.
This includes the following highways...
U.S. Highway 151 between mile markers 143 and 161.
Interstate 41 between mile markers 97 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8888 4389 8845 4375 8846 4358 8864
4360 8937 4384 8927 4398 8926 4398 8889
TIME...MOT...LOC 1522Z 278DEG 38KT 4403 8891 4381 8905 4363 8920
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
QUIGLEYSpecial weather statement, Aug 27, 9:43 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1043 AM CDT Tue Aug 27 2024
WIZ063-068-069-271615-
Green WI-Rock WI-Dane WI-
1043 AM CDT Tue Aug 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GREEN...
NORTHWESTERN ROCK AND SOUTHEASTERN DANE COUNTIES THROUGH 1115 AM
CDT...
At 1043 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oregon, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madison, Fitchburg, Stoughton, Verona, Oregon, McFarland, Monona,
Edgerton, Cottage Grove, Deerfield, Brooklyn, Fulton, Albion, Utica,
Cooksville, and Indianford.
This includes the following highways...
U.S. Highway 18 between mile markers 82 and 84.
U.S. Highway 12 between mile markers 258 and 273.
Interstate 39/90 between mile markers 140 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4285 8952 4304 8950 4311 8904 4276 8904
TIME...MOT...LOC 1543Z 273DEG 28KT 4295 8939
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
QUIGLEYSpecial weather statement, Aug 27, 9:46 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1046 AM CDT Tue Aug 27 2024
WIZ047-051-057-058-271615-
Dodge WI-Columbia WI-Green Lake WI-Fond Du Lac WI-
1046 AM CDT Tue Aug 27 2024
...STRONG THUNDERSTORMS WILL IMPACT FOND DU LAC...SOUTHEASTERN GREEN
LAKE...NORTHEASTERN COLUMBIA AND NORTHWESTERN DODGE COUNTIES THROUGH
1115 AM CDT...
At 1046 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Oshkosh to near Brandon to
Randolph. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fond Du Lac, Waupun, Ripon, North Fond Du Lac, Markesan, Oakfield,
Rosendale, Brandon, Southern Lake Winnebago, Taycheedah, Lamartine,
Byron, Eldorado, Alto, Manchester, Mount Calvary, Fairwater,
Friesland, Van Dyne, and Lagoda.
This includes the following highways...
U.S. Highway 151 between mile markers 143 and 163, and between mile
markers 165 and 169.
Interstate 41 between mile markers 91 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4373 8833 4358 8856 4359 8918 4378 8897
4391 8889 4390 8888 4389 8841 4394 8840
4394 8817
TIME...MOT...LOC 1546Z 271DEG 36KT 4392 8860 4377 8875 4360 8904
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Aug 27, 9:57 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1057 AM CDT Tue Aug 27 2024
WIZ057-058-063-064-271615-
Dodge WI-Columbia WI-Jefferson WI-Dane WI-
1057 AM CDT Tue Aug 27 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COLUMBIA...
NORTHEASTERN DANE...NORTHWESTERN JEFFERSON AND SOUTHWESTERN DODGE
COUNTIES THROUGH 1115 AM CDT...
At 1057 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Sun Prairie, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eastern Madison, Sun Prairie, Watertown, Middleton, Waunakee,
Windsor, Columbus, Marshall, Waterloo, Deforest, Poynette, Fall
River, Arlington, Reeseville, Otsego, Richwood, Lowell, Doylestown,
Morrisonville, and Hubbleton.
This includes the following highways...
Interstate 39/90/94 between mile markers 121 and 135.
U.S. Highway 151 between mile markers 99 and 129.
Wisconsin Highway 26 between mile markers 38 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4314 8952 4340 8941 4344 8878 4313 8870
TIME...MOT...LOC 1557Z 266DEG 27KT 4327 8924
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
QUIGLEYSpecial weather statement, Aug 27, 10:13 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1113 AM CDT Tue Aug 27 2024
WIZ051-052-058-059-271700-
Dodge WI-Sheboygan WI-Washington WI-Fond Du Lac WI-
1113 AM CDT Tue Aug 27 2024
...STRONG THUNDERSTORMS WILL IMPACT FOND DU LAC...NORTHERN
WASHINGTON...NORTHERN DODGE AND WESTERN SHEBOYGAN COUNTIES THROUGH
NOON CDT...
At 1112 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Southern Lake Winnebago to Oakfield to
near Beaver Dam. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fond Du Lac, West Bend, Beaver Dam, Waupun, Plymouth, Mayville, North
Fond Du Lac, Kewaskum, Horicon, Howards Grove, Juneau, Lomira,
Campbellsport, Theresa, Oakfield, Elkhart Lake, Iron Ridge, Southern
Lake Winnebago, Burnett, and Taycheedah.
This includes the following highways...
U.S. Highway 151 between mile markers 126 and 163, and between mile
markers 165 and 169.
Interstate 41 between mile markers 71 and 108.
U.S. Highway 45 between mile markers 69 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4389 8816 4389 8779 4339 8817 4340 8901
4343 8901 4365 8875 4390 8857 4389 8841
4394 8840 4394 8817
TIME...MOT...LOC 1612Z 274DEG 32KT 4393 8834 4367 8853 4346 8889
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Aug 27, 10:16 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1116 AM CDT Tue Aug 27 2024
WIZ057>059-063>065-069-271700-
Dodge WI-Columbia WI-Rock WI-Waukesha WI-Washington WI-Jefferson WI-
Dane WI-
1116 AM CDT Tue Aug 27 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ROCK...SOUTHEASTERN
COLUMBIA...NORTHWESTERN WAUKESHA...SOUTHWESTERN WASHINGTON...EASTERN
DANE...JEFFERSON AND SOUTHERN DODGE COUNTIES THROUGH NOON CDT...
At 1115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Juneau to near Lake Mills to near
Stoughton. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eastern Madison, West Bend, Sun Prairie, Fitchburg, Watertown,
Whitewater, Hartford, Stoughton, Fort Atkinson, Oregon, Jefferson,
McFarland, Monona, Lake Mills, Edgerton, Slinger, Columbus, Marshall,
Horicon, and Waterloo.
This includes the following highways...
Interstate 39/90/94 between mile markers 133 and 137.
U.S. Highway 12 between mile markers 263 and 273.
U.S. Highway 151 between mile markers 98 and 127.
Interstate 39/90 between mile markers 138 and 164.
Interstate 94 between mile markers 241 and 282.
Wisconsin Highway 26 between mile markers 11 and 53.
Interstate 41 between mile markers 64 and 71.
U.S. Highway 45 between mile markers 67 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4283 8937 4285 8937 4286 8939 4312 8938
4343 8899 4341 8815 4310 8843 4284 8873
4284 8877 4280 8878
TIME...MOT...LOC 1615Z 269DEG 25KT 4340 8879 4312 8894 4285 8922
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
QUIGLEY